Can Magnesium supplements make you itch?

by susan
(wasilla, AK)

I have been told to take 600mg of magnesium two times a day by my doctor. I thought this was a very large dose, when my levels are just on the low end of normal on my labs. So, I am taking 600mg once a day for now.

I have noticed that I become itchy all over my body. This is the only new drug I am taking, so I am assuming this is the culprit? Is itching a known Magnesium Side Effect?

Click here to read or post comments

Return to Question about Magnesium.

Could my rash be caused by taking Magnesium?

I started taking magnesium (250 mg) two weeks ago and I got a bad rash on the back of my neck that went on up the back of my head. I haven't taken anymore for three days and it is clearing up.

Click here to read or post comments

Return to Question about Magnesium.

slow heart rate with magnesium use

by Ron

After having skipped beats for decades, I have been using mag and have seen a great help with the problem. However I have seen my heart rate drop into the high 50's while resting.

No symptoms except I feel this is too low. Also I've noticed that since I've been taking mag it seems that I have become dependent on it to stop the skips and when I slow down on the mg they come back with vengeance.

Click here to read or post comments

Return to Question about Magnesium.

Panic attack and blood pressure shot up with 400mg magnesium!

by Kathy
(Boise, Id)

I have tried magnesium citrate, magnesium oil spray, magnesium oxide, even philipps milk of magnesium, all have given me panic attacks and bounced my blood pressure from 130/68 up to as high as 199/101, what would cause this? I have resorted to eating sunflower and pumpkin seeds and other foods with magnesium. Thanks for any input.


Click here to read or post comments

Return to Question about Magnesium.

Magnesium Makes My Heart Speed Up

When I take magnesium, my heart rate goes up which makes my blood pressure go up. The doctor says I'm crazy that magnesium has the opposite effect. My leg muscles also are tender. That seems to subside if I keep taking it. Do I tough it out on the heart rate and keep taking magnesium?

I do have high blood pressure and insomnia when I don't take magnesium. I've wondered if I make myself take the magnesium long enough, will these side effects stop where I can be better with the magnesium?

I'm afraid that my body is getting out of balance because I am taking calcium with vitamin d without the magnesium at this time.

Click here to read or post comments

Return to Question about Magnesium.

Magnesium citrate side effects...?

Hello - I have been taking magnesium citrate for a week now (200 mg in the morning and ~200 mg at night) and have noticed that after I take the supplement, a few hours later, I start to feel a strange, internal-vibrating-muscle feeling.

I know that Mg plays a big role in the way our muscles contract, so is this a normal reaction to initial magnesium supplementation? Should I continue supplementing or should I stop taking it?

Thank you!

Click here to read or post comments

Return to Question about Magnesium.

side effects of magnesium

by susie
(st, louis, mo)

Recently found to have a blood serum RBC magnesium test level at a out of range of 3.6 (lab ranges are 4.0 to 6.4).

Suggested to try the Calm daily to improve the low level and symptoms that have been taking place for a number of months, namely heart skipping and wanting to eat "pounds" of chocolate, and very tired.

Starting with a half of teaspoon of the Calm, only two nights, and today I was very wired, full of almost too much energy, to the point of being uncomfortable.

Is this possible? I am very sensitive to medicines and supplements.

I do have thyroid disease, and take a replacement daily, would this increase this medicine and it's effect?

Thank you for your help,

Click here to read or post comments

Return to Question about Magnesium.

Brteathing Issues After Magnesium Supplementation

I wonder if you could help with this issue.

I am a big fan of Magnesium, and I have read many books on Magnesium and done a lot of Internet research and its benefits.

I also believe that I am low on Magnesium, having many of the symptoms of Magnesium deficiency.

However, when I supplement with Magnesium I experience breathing difficulties - the symptoms I have is that I become much more aware of my breathing this is actual not in my mind, my chest becomes tight and I cannot take a deep breath, I struggle to get that deep breath maybe every 3 or 4 breath. It is an odd experience.

Within a day or so of stopping the Magnesium supplements this goes away, so it is clearly linked and I have tried it several times and each time the same thing happens.

I have tried several different types of Magnesium supplement - Magnesium Oil, Magnesium Supreme Citric acid and magnesium carbonate, slow release magnesium, etc - all seem to have the same effect on me.

I do think I am low in Magnesium, due to symptoms, but obviously the breathing problem prevents me supplementing. I get benefits when supplementing, I become calmer, more relaxed, but obviously the breathing issue is a big problem.

Have you come across this before, I have noticed that it states on a number of Internet sites that one of the deficiency symptoms of Magnesium is a similar "can't take a deep breath" feeling, but I don't get this when not supplementing Magnesium, only when taking a supplement. I was not taking high doses by the way, typically supplementing between 300mg to 600mg per day plus Mg I would get from my food.

Could this be a sign of something else, maybe a mineral imbalance, have you any suggestions, any help or advice would be most welcome. I know Magnesium can build up if your kidneys can not expel it, but I am not aware of having kidney problems - again, how can you tell this?

Many thanks


Click here to read or post comments

Return to Question about Magnesium.

Intolerance for MG

by dennis

Hi, I am in search of answer that I can not find. Since discovering magnesium, I ran out and started using Magnesium Chloride oil on my body. Only using up to 400mgs per day (per RDA standards). It has made me very ill. In fact, it has made my symptoms worst and done the complete opposite that I can no longer use it

I have had my kidneys tested twice in the last 6 months. Especially after my last episode of trying the MG again and have been told that my blood and urine come back completely normal

All minerals in my blood are normal too although calicum was a bit on the high side

I am baffled as to why I can not tolerate Magnesium. I am on some medications that I started around the same time I started the Magnesium. What am I missing here. Very concerned that something about my kidneys is not being found

Kind Regards

Click here to read or post comments

Return to Question about Magnesium.


Search this Site
Custom Search


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter